Hello and Welcome to our FAMILY!
I am sorry that you have been diagnosed with Lupus, especially at this time of year. Please know that this diagnosis does not mean the end of your dreams, or your life. It, at this point, means that you will have to make some lifestyle changes and take medication in order to avoid worsening of your symptoms or the development of new ones.
Yes, Lupus can cause cognitive issues as well as damage to our organs. You are taking Plaquenil right now which is usually the first line of defense for the disease. Be aware, however, that Plaquenil is a cumulative drug and it may take weeks before you see any significant results. However, for most, when they do see results, Plaquenil works very well for them and some have reported that it has helped their cognitive issues.
If you do not see results, you might want to speak with your doctor about adding a corticosteroid (such as Prednisone) to your routine. This works quicker than Plaquenil and is often prescribed at the same time.
If your kidney tests came back normal, your doctors will not prescribe any medication for them at this time. Please read through the "sticky" sections at the top of each forum as they are filled with a wealth of information and advice. Also, visit the Lupus Foundation's web site which provides excellent information.
Also, we are here to help you in any way that we can, so please feel free to come to us with any questions or concerns.
Peace and Blessings
Look For The Good and Praise It!